Georgia, 2009

Hail in Georgia, August 6, 2009

August 6, 2009 · NWS CHS · 1 event in 1 county or zone

A surface trough of low pressure in combination with the sea breeze, resulted in scattered thunderstorm development across southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A surface trough of low pressure in combination with the sea breeze, resulted in scattered thunderstorm development across southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 6, 2:28 PM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 6, 2:28 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT THU AUG 6 2009

.SYNOPSIS...
A SURFACE TROUGH WILL PUSH SOUTH TONIGHT AND WILL DISSIPATE
OVER SOUTHERN GEORGIA FRIDAY. AN EXPANSIVE RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE REGION BY THIS WEEKEND AND WILL
PERSIST INTO EARLY NEXT WEEK. A SURFACE TROUGH WILL DEVELOP
IN THE LEE OF THE APPALACHIANS DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITHIN A BROAD DEEP LAYER CYCLONIC FLOW REGIME...SCATTERED TO
NUMEROUS DIURNAL SHOWERS/THUNDERSTORMS INITIATING ALONG AN INLAND
SURFACE BOUNDARY/CONVERGENCE AXIS AND ALONG THE SEA BREEZE WILL
PERSIST INTO THIS EVENING. OUTFLOW BOUNDARIES WILL DRIVE NEW
DEVELOPMENT/DOMINATE PROPAGATION UNTIL THUNDERSTORMS DISSIPATE
DUE TO DIURNAL/PRECIPITATION STABILIZATION WELL BEFORE MIDNIGHT.
MULTICELL THUNDERSTORMS/COMPLEX BOUNDARY INTERACTIONS COULD
SUPPORT BRIEF PERIODS OF LOCALIZED/ACTIVE PULSE SEVERE WEATHER
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. WILL MAINTAIN THE
MENTION OF ISOLATED SEVERE THUNDERSTORMS WITHIN THE HAZARDOUS
WEATHER OUTLOOK INTO THIS EVENING. ALSO...PWATS 1.6 TO 1.8 INCHES
COULD SUPPORT LOCALIZED FLOODING IF/WHERE ECHO TRAINING/REPEAT
DEVELOPMENT/PERSISTENT HEAVY RAIN OCCURS.

WHERE RAIN OCCURS...AREAS OF STRATUS/FOG COULD DEVELOP LATER
TONIGHT...ESPECIALLY IN THE WAKE OF THE SURFACE TROUGH ACROSS N
COUNTIES. OTHERWISE...MID/HIGH LEVEL CONVECTIVE DEBRIS WILL
DISSIPATE LEAVING MAINLY CLEAR SKIES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
FRIDAY...THE PATTERN WILL START THE TRANSITION TO STRENGTHENING
SURFACE/UPPER RIDGING AND ASSOCIATED DEEP LAYER SUBSIDENCE.
HOWEVER...A MID LEVEL VORTICITY/SHEAR AXIS WILL PERSIST OVER
SOUTHERN COUNTIES. ALSO...A N-S MOISTURE GRADIENT WILL DEVELOP.
LINGERING 850-500 MB MEAN RELATIVE HUMIDITY THE 50-75 PERCENT
RANGE WILL PERSIST ACROSS SOUTHERN COUNTIES WHILE
SUBSIDENCE/DRYING BECOME ESTABLISHED ACROSS NORTHERN COUNTIES.
THIS SCENARIO SHOULD SUPPORT AT LEAST ISOLATED DIURNAL
SHOWERS/THUNDERSTORMS ACROSS THE SOUTHERN 1/2 TO 1/3 OF THE
FORECAST AREA...MAINLY ALONG THE SEA BREEZE WHICH WILL READILY
PROGRESS INLAND DURING THE AFTERNOON. THUS...MAINTAINED ONGOING
SLIGHT CHANCE POPS DURING THE AFTERNOON/EARLY EVENING.

ANY SHOWERS/THUNDERSTORMS WILL DISSIPATE RAPIDLY AROUND SUNSET
FRIDAY EVENING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE SOUTHEAST UNITED
STATES OVER THE WEEKEND WITH THE GFS PROGGING THE 500 MB HEIGHTS
WILL REACH 5970M BY SUNDAY. MONDAY THROUGH WEDNESDAY THE UPPER RIDGE
WILL STEADILY BREAK DOWN...ALLOWING A LEE TROUGH TO DEVELOP INLAND
AND CONVECTIVE COVERAGE TO INCREASE ACROSS OUR AREA. WE MAINTAINED
PERSISTENCE ON CONFINING AFTERNOON POPS TO THE ALTAMAHA REGION OVER
THE WEEKEND BECAUSE THE STRONG MID-LEVEL SUBSIDENCE SHOULD PREVENT
MUCH OF ANY CONVECTION FROM DEVELOPING.

HIGH TEMPS 93-98 DEGREES WITH DEWPOINTS REMAINING IN THE LOWER TO
MIDDLE 70S MAY PRODUCE SOME HEAT INDEX CONCERNS OVER THE WEEKEND
INTO EARLY NEXT WEEK. THIS CONTINUES TO BE ADDRESSED IN THE
HAZARDOUS WEATHER OUTLOOK. AS THE RIDGE BREAKS DOWN EARLY NEXT
WEEK...WE SHOW POPS INCREASING INTO THE 20-30 PERCENT RANGE ALL
AREAS WITH TEMPS CLOSER TO NORMAL IN THE LOWER 90S.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON REMAINS THE MAIN
ISSUE FOR THE 18Z TAF PERIOD. HAVE INTRODUCED VCTS FOR BOTH SITES AS
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AS BOUNDARIES AND
THE SEABREEZE INTERACT. WILL AMEND TAFS AS RADAR TRENDS ARE BETTER
ESTABLISHED. FOG DEVELOPMENT COULD DEPEND HEAVILY ON WHETHER EITHER
SITE SEES RAIN THIS AFTERNOON. EVEN WITHOUT RAIN...LIGHT WINDS AND
CLEARING SKIES COULD LEAD TO MVFR FOG AFTER 08Z. WILL KEEP
CONDITIONS VFR FOR NOW AND REEVALUATE AT THE NEXT TAF PERIOD.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND. MVFR/IFR CONDITIONS WILL AGAIN BE POSSIBLE MON AND TUE IN
SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
AHEAD OF A SURFACE TROUGH...EXPECT THE SEA BREEZE TO TRANSITION TO A
PERIOD OF MODEST NOCTURNAL SURGING OF S/SW WINDS AVERAGING AS MUCH
AS 15 KNOTS THIS EVENING UNLESS ORGANIZED THUNDERSTORMS PUSH INTO
COASTAL WATERS AND ALTER THE SURFACE PRESSURE PATTERN/MARINE LAYER
STABILITY. THEN...THE SURFACE TROUGH WILL PUSH THROUGH THE COASTAL
WATERS OVERNIGHT AND WINDS WILL VEER TOWARD THE W/NW AND WILL
DIMINISH TO 10 KNOTS OR LESS WITHIN THE TROUGH LATER TONIGHT.
FRIDAY...WINDS WILL TURN TOWARD THE NE EARLY AS A SURFACE HIGH
BRUSHES BY THE REGION TO THE N/NE...THEN THE SEA BREEZE
CIRCULATION WILL DEVELOP AND WILL DOMINATE WITH SE WINDS
10-15 KNOTS BECOMING COMMON DURING THE AFTERNOON/EVENING.
FRIDAY NIGHT...WINDS WILL TURN TOWARD THE SOUTH...BUT 12Z GUIDANCE
SUGGESTS THAT LITTLE/NO NOCTURNAL SURGING WILL OCCUR...HOLDING
WINDS AT 10 KNOTS OR LESS THROUGH THE NIGHT.

SEAS AS HIGH AS 4 FT WILL BRIEFLY PUSH INTO AREAS BEYOND 20 NM
THROUGH TONIGHT. OTHERWISE...SEAS SHOULD REMAIN CAPPED AT 2-3 FT
WITHIN NEARSHORE WATERS THROUGH FRIDAY NIGHT...AND EVEN BEYOND 20
NM FRIDAY AND FRIDAY NIGHT.

ATLANTIC HIGH PRESSURE WILL DOMINATE THROUGH THE MIDDLE OF NEXT
WEEK...KEEPING WINDS LESS THAN 15 KT AND SEAS LESS THAN 4 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 6, 2:56 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT THU AUG 6 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-071000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
356 PM EDT THU AUG 6 2009

...ISOLATED SEVERE THUNDERSTORMS INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL IMPACT PARTS OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA INTO THIS EVENING.
UNTIL 10 PM...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF
PENNIES OR LARGER. OTHER POTENTIAL HAZARDS INCLUDE LOCALLY
EXCESSIVE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION
ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT
WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING
THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ330-350-352-354-374-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
356 PM EDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 4:16 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT THU AUG 6 2009

GAZ116-117-119-062200-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-
516 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHATHAM AND
SOUTHEASTERN BRYAN COUNTIES THROUGH 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR SWEET HILL...OR ABOUT 7 MILES
SOUTHEAST OF RICHMOND HILL...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND SWEET HILL...KELLER...OAK LEVEL...FORT
MCALLISTER...OSSABAW ISLAND...WILL BE IMPACTED THROUGH 600 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 6, 4:23 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU AUG 6 2009

SCZ050-062200-
CHARLESTON-
523 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHEASTERN CHARLESTON
COUNTY THROUGH 600 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR SOUTH
SANTEE...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND SOUTH SANTEE...WILL BE IMPACTED THROUGH 600 PM
EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
IF INSIDE A VEHICLE...YOU SHOULD BE SAFE FROM LIGHTNING STRIKES AS
LONG AS IT IS NOT A CONVERTIBLE AND YOU AVOID TOUCHING WINDOWS AND
ELECTRONIC DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 6, 5:05 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT THU AUG 6 2009

SCZ048-062230-
BEAUFORT-
605 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BEAUFORT COUNTY THROUGH
630 PM EDT...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR CALAWASSIE
ISLAND...OR ABOUT 9 MILES NORTH OF HILTON HEAD ISLAND...MOVING WEST
AT 5 MPH.

AREAS IN AND AROUND PARRIS ISLAND...CALAWASSIE ISLAND...WILL BE
IMPACTED THROUGH 630 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Aug 6, 5:11 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             FLEMING                 31.88N 81.43W
08/06/2009  E0.25 INCH       LIBERTY            GA   TRAINED SPOTTER

&&
Special weather statement, Aug 6, 6:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT THU AUG 6 2009

SCZ047-051-062345-
COASTAL JASPER-INLAND JASPER-
705 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER COUNTY THROUGH 745
PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR JASPER...OR ABOUT
10 MILES SOUTH OF RIDGELAND...MOVING SOUTHEAST AT 5 MPH.

AREAS IN AND AROUND OKATIE...JASPER...SUN CITY...CHELSEA...WILL BE
IMPACTED THROUGH 745 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 6, 6:18 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT THU AUG 6 2009

GAZ138>141-070000-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
718 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND
NORTHEASTERN MCINTOSH COUNTIES THROUGH 800 PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...
OR ABOUT 12 MILES EAST OF TIBET...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND SOUTH NEWPORT...SHELLMAN BLUFF...HALFMOON
LANDING...WILL BE IMPACTED THROUGH 800 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The radar

The Charleston,SC radar (KCLX), 119 km away, was scanning. The volume nearest the first event began at 23:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McIntosh

When
August 6, 6:35 PM EST to 6:36 PM EST
Where
McIntosh County, South Newport
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.630, -81.400

Law Enforcement reported penny size hail in South Newport, Georgia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191355.